Couldn't find what you looking for?

TRY OUR SEARCH!

Date of injection Feb 4th 2011

I'm a 38 year old male, 6ft, 170 LBS and very active (go to the gym at least 7 days a week). I have hip dysplasia in both hips and had my right hip replaced about 5 years ago. I was told by my surgeon the other day that it was time for the other replacement sometime this year. So I'm off looking for a pain management doctor here in NY and just happen to have found someone in my network. I researhed him and he seemed reputable. Double certified as a neuro and pain specialist. I thought that was good. Well after a few consultations we decided that the best management program at this time would be to do a steroid injection. I was a little hesitant at first but Iv'e experienced a total hip replacement already so nothing can be worse than that, right?

I SHOULD HAVE LISTENED TO MY INSTINCTS AND I DID NOT!!!!!

During the procedure I started sweating so bad that the entire pillow was drenched when I got up. The Dr did not realize how much I was actually sweating until I got up. He was out there in a flash cause he was running about an hour and half behind schedule so he did not pay any attention to me after I left. I did not even see him.

THEN MY NIGHTMARE STARTS.....!!!!

Side effects
Heart palpitations and excessive sweating when I eat anything
Crave sugar and carbs and sugar drinks ( I NEVER NEVER EAT SWEETS AND WAS ON A LOW CARB DIET BEFORE THIS ORDEAL)
I have gained 10 pounds in the past 3 weeks
Lost muscle and musle tone
Pressure in my abdomen
Severe sweats and clamminess
Hot Flushes all the time
Problems with breathing
Very very very Fatigue to the point where I'm just sleeping all the time and still is
Constipation for 5 days
Severe dry mouth
Burning eyes
Mood swings and depression
No erection (I tried and no sex drive whatsoever....well trust me I do not feel like having sex either)
Pins and needles in my feet and fingers
Cramping in my hands especially my thumbs
Numbness in the front of my shints going into my feet
Ok there could be more...

I called the dr exactly a week later and told him of the symptoms. I was told that the medication will start working a about 72 hours so I was under the impression that maybe it is just taking a little longer with me. But why all these other symptoms?? He told me not to be concerned and that it was temporarily but if I wanted I could go in and see him. I decided not to. What can he do at this point?

Today 3 weeks later.....Feb 23 2011.....

Went in to see the dr and this is the story he told me.
All the symptoms that I have are related to the shot. I need to hang in there cause I'm going to feel like a new person in a month. So I ask him why I was NEVER told of these side effects.
Well only 1 or 2 percent of people will show all the side effects so we don't tell patients. I am one of the very few 1 or 2 percent like everyone else are on this forum that should have been informed so we could have made a correct decision. We were NEVER even given the opportunity. If I knew I was going to get this sick I WOULD NEVER EVER EVER HAD LET HIM TOUCH ME.

I went to this dr being healthy, eating healthy, very energetic AND WORKING
I left his office 3 weeks ago and I'm practically a vegetable.

WHAT TO DO?

Loading...

Hello, I had a steroid injection 7 months ago and have had every single symptom you described! I was hoping you could tell me how long before you felt better!!!!
Reply

Loading...

I'm so glad I've found this post. I got a steroid shot to the knee, and I've had at least half of the symptoms you re describing. I've been so worried about all these symptoms. I've even gone to a cardiologist.
Reply

Loading...

Hi, I had a shot about 9 days ago in my knee, and before I could check out of this doctor's office in Tulsa, OK, I was nauseated! The orthopedist informed me "the shot is natural" after I expressed my concerns. I am extremely sensitive to a lot of medications. My gut instinct said to "leave" before the shot, but hey, I was told its "natural". I have since had hot flashes/sweating every day,... nauseated 50% of the time, jerkiness, muscle cramps, highly irritable, insomnia.  I blame myself because I noted on the forms for my first visit there was no section about allergies to medications. What kind a doctor does not ask their patients what meds they are allergic to? One who wants the quick and easy conveyer belt method! It was a red flag to me, but I goofed and went through the appointment anyway. Still, to say "its natural" does not account for the fact that these injections often contain "inactive" ingredients as most medications, and they are almost always synthetic. I will never take a steroid shot again, even despite my pain!

Reply

Loading...


Did you ever get relief from your symptoms. I too am having dry mouth and bad headaches after about 4 weeks.
Reply

Loading...